MAUDE Adverse Event Report: SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 41-1000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The parts were returned and meet dimensional specifications.No radiographs, ct or post-op narrative from the performing surgeon were received.Visual evaluation of the lock screws note radial marring on the bottom of the lock screws, as a result of the rod being loose within the head.Final tightening marks cannot be observed or analyzed due to the marring from loosening patient activity at the time or prior to the event is unknown.The degree of spinal instability is unknown.It is unknown if the patient complied with post-operative care instructions and sustained a fall/impact of some sort.If the system/construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Review of labeling notes: possible adverse events.Bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock." the root cause of this reported event has not been determined.But may be the result of some action by the user (surgical technique), anatomical constraints of the patient, a factor of the environment or failure of the patient to follow post-operative care instructions.
 
Event or Problem Description
During a schedule revision to extend the construct from l4 to l3 for adjacent segment disease, the cephalad lock screw at l4 was noted to be loose and disassociated from the construct.Revision surgery was complete to correct the loose lock screw.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key6931376
Report Number3012120772-2017-00013
Device Sequence Number711552
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number41-1000
Device Lot NumberAW77210B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR